Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 207, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 9, 2006, 1:19 PM CDT for Mountrail County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2006, 1:19 PM CDT (18:19 UTC)
- Expired
- Aug 9, 2006, 2:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Mountrail County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 11:14 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 9, 11:14 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BISMARCK ND 1114 AM CDT WED AUG 9 2006 .DISCUSSION... COMPLEX PATTERN IN PLACE THIS MORNING...WITH MAIN DRIVING FORCE BEHIND CONVECTION EXTENDING ALONG A WEAK 850MB FRONT FROM NW-SE ACROSS THE STATE LIKELY UPPER DIFFLUENCE ASSOCIATED WITH AN 85KT JET MAX SAMPLED BY THE UNR UPPER AIR SITE THIS MORNING. 12Z BISMARCK SOUNDING DATA SHOWED OVER 2000 J/KG OF MUCAPE...SO THE ISO SVR HAIL WE HAVE HAD WILL LIKELY CONTINUE WITH THE STRONGER CORES. THE BIG DOWNSIDE TO MORE SIGNIFICANT SVR WX THIS MORNING IS THE LACK OF DEEP LAYER SHEAR WITH 0-6KM BULK SHEAR VALUES OF 20KTS OR LESS. THE LACK OF SHEAR WILL ONLY BE ONE OF MANY PROBLEMS IN PLAY FOR THE POTENTIAL FOR AFTERNOON REDEVELOPMENT. TYPICALLY A MOIST E OR SE FLOW WOULD INITIATE QUITE A BIT OF CONVECTION IN SW ND GIVEN THE MOISTURE GRADIENT AND WEAK CONVERGENCE IN SE MT. THE PROBLEM THOUGH IS THAT WE WILL HAVE AT LEAST SOME WEAK SUBSIDENCE ALOFT AS THE UPPER JET STRENGTHENS TO OUR SE...AND IN FACT THE 12Z NAM PORTRAYS S/W RIDGING ALOFT. PLUS NO REAL PRESSURE FALLS ARE APPARENT... WITH THE STRONGER WAVE BACK IN MT LIKELY TO EVENTUALLY REDEVELOP A SFC LOW AND FOCUS THE MOST CONVERGENCE TOO FAR WEST FOR CONVECTION TO REACH HERE BY 00Z. COUNTERING THIS OF COURSE WILL BE A MODERATELY UNSTABLE AND ONLY WEAKLY CAPPED AIRMASS. MODIFYING SOUNDINGS YIELDS OVER 2000 J/KG OF SBCAPE WITH STEEP MID LVL LAPSE RATES AND PW VALUES OF 1.30 INCHES OR MORE BY 21Z ACROSS PRETTY MUCH ALL OF THE FCST AREA. DESPITE THE QUESTIONS OUTLINED ABV...WE WILL RETAIN SCT THUNDER IN MOST AREAS WITH LOW LVL BNDRYS LIKELY FOCUSING AT LEAST SOME NEW TSTMS BY 22Z OR 23Z. THIS HAPPENED IN MT THE PAST TWO DAYS AND SEE NO REASON FOR IT NOT TOO NOW. MULITCELLS WITH SOME HAIL AND WIND /ALONG WITH LOCAL +RA/ THE MAIN THREAT...THOUGH AN ISOLATED SUPERCELL IS POSSIBLE... ESPECIALLY IN THE SW AND SC. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SCHULTZ/TWH
Hazardous weather outlook, Aug 9, 4:36 AM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 436 AM CDT WED AUG 9 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-100945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 436 AM CDT WED AUG 9 2006 /336 AM MDT WED AUG 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT INCREASING LOW LEVEL MOISTURE IN ADVANCE OF A LOW PRESSURE SYSTEM...COMBINED WITH AN APPROACHING UPPER LEVEL SYSTEM...WILL PRODUCE A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORM COULD BECOME SEVERE DURING THIS AFTERNOON AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NH
In the hours before
Local storm report, Aug 9, 8:02 AM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
802 AM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HAIL 3 S WILTON 47.12N 100.78W
08/09/2006 E0.88 INCH BURLEIGH ND LAW ENFORCEMENT
&&
HWLocal storm report, Aug 9, 8:10 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
810 AM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM HAIL BISMARCK 46.81N 100.77W
08/09/2006 E0.75 INCH BURLEIGH ND NWS EMPLOYEE
OCCURRED AT THE BISMARCK AIRPORT.
&&
CPThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:58 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 62 min |
| Aug 9, 9:09 AM CDT | Severe Thunderstorm Warning | BIS | Renville | 50 min |
| Aug 9, 9:40 AM CDT | Severe Thunderstorm Warning | BIS | Burke | 65 min |
| Aug 9, 4:34 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 43 min |
| Aug 9, 6:36 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 54 min |
| Aug 9, 6:52 PM CDT | Tornado Warning | BIS | Logan | 38 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.